Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 55, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 19, 2016, 2:40 PM CDT. It took effect at Jun 20, 2016, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2016, 2:40 PM CDT (19:40 UTC)
- In effect from
- Jun 20, 2016, 9:00 AM CDT
- Expired
- Jun 20, 2016, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
350 WHUS73 KMKX 191940 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CDT SUN JUN 19 2016 ...GUSTY WEST/NORTHWEST WINDS EXPECTED MONDAY... .WEST WINDS WILL DEVELOP IN THE WAKE OF A MORNING COLD FRONTAL PASSAGE. THESE WINDS WILL GUST UP TO 25 KNOTS AND RESULT IN HIGHER WAVES BEING GENERATED TOWARDS THE OPEN WATERS. LMZ643>646-200345- /O.NEW.KMKX.SC.Y.0055.160620T1400Z-160620T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 240 PM CDT SUN JUN 19 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CDT MONDAY. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES: 1 TO 3 FEET...UP TO 4 FEET TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
411 WHUS73 KMKX 200231 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 PM CDT SUN JUN 19 2016 ...GUSTY WEST/NORTHWEST WINDS EXPECTED MONDAY... .WEST WINDS WILL DEVELOP IN THE WAKE OF A MORNING COLD FRONTAL PASSAGE. THESE WINDS WILL GUST UP TO 25 KNOTS AND RESULT IN HIGHER WAVES BEING GENERATED TOWARDS THE OPEN WATERS. WINDS AND WAVES ARE EXPECTED TO SUBSIDE BY MONDAY EVENING. LMZ643>646-201045- /O.CON.KMKX.SC.Y.0055.160620T1400Z-160620T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 931 PM CDT SUN JUN 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT MONDAY... * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES: 1 TO 3 FEET...UP TO 4 FEET TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
225 WHUS73 KMKX 200808 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 AM CDT MON JUN 20 2016 ...GUSTY WEST/NORTHWEST WINDS EXPECTED TODAY... .WEST WINDS WILL INCREASE IN THE WAKE OF A MORNING COLD FRONTAL PASSAGE. THESE WINDS WILL GUST UP TO 25 KNOTS AND RESULT IN HIGHER WAVES BEING GENERATED TOWARDS THE OPEN WATERS. WINDS AND WAVES ARE EXPECTED TO SUBSIDE BY EVENING. LMZ643>646-201615- /O.CON.KMKX.SC.Y.0055.160620T1400Z-160620T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 308 AM CDT MON JUN 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES: 1 TO 3 FEET...UP TO 4 FEET TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
449 WHUS73 KMKX 201422 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 AM CDT MON JUN 20 2016 ...GUSTY WINDS EXPECTED TODAY... .GUSTY SOUTHWEST WINDS THIS MORNING WILL TURN TO THE NORTHWEST AS A COLD FRONT PASSES ACROSS THE NEAR SHORE AND OPEN WATERS OF LAKE MICHIGAN. WIND GUSTS UP TO 30 KNOTS ARE POSSIBLE. THE HIGHEST WIND GUSTS ARE EXPECTED CLOSER TO SHORE. THE OFF SHORE WINDS WILL CAUSE WAVE HEIGHTS OF MAINLY 1 TO 3 FEET WITH THE HIGHEST WAVES TOWARDS THE OPEN WATERS. THE WINDS AND WAVES WILL SUBSIDE LATE THIS AFTERNOON AND EVENING. LMZ643>646-202230- /O.CON.KMKX.SC.Y.0055.000000T0000Z-160620T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 922 AM CDT MON JUN 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS TURNING TO THE NORTHWEST THIS AFTERNOON. FEW GUSTS POSSIBLY TO 30 KNOTS. * WAVES: MOSTLY 1 TO 3 FEET...UP TO 4 FEET TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
039 WHUS73 KMKX 201952 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 PM CDT MON JUN 20 2016 ...GUSTY WINDS INTO EARLY THIS EVENING... .GUSTY WEST TO NORTHWEST WINDS TWILL PERSIST INTO THE EARLY EVENING HOURS. THE OFFSHORE WINDS WILL CAUSE WAVE HEIGHTS OF MAINLY 1 TO 3 FEET WITH SOME HIGHER WAVES TOWARDS OPEN WATERS. LMZ643>646-210000- /O.EXT.KMKX.SC.Y.0055.000000T0000Z-160621T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 252 PM CDT MON JUN 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS. * WAVES: MOSTLY 1 TO 3 FEET...UP TO 4 FEET TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 10:16 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 19, 10:16 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1016 AM CDT SUN JUN 19 2016 .AVIATION/18Z TAFS/...VFR mostly skc continues today into this evening as mid/upper level forcing remains to our northwest as does low pressure and low level frontal forcing. Later tonight into Monday morning the mid level ridging collapses with some stronger mid level winds punching in from the wnw. the surface cold front also arrives mid/late morning with models showing prefrontal precip potential though signal for anything appreciable is pretty weak. So will confine the pops pretty much in line with going fcst...in the morning hours. However the better diurnally driven convection along the front is proggd to light up south of the WI/IL border in the afternoon. PC && .MARINE...A high pressure system will remain in place through the day, which means mostly clear skies, southerly winds at 15 kts or less, and waves less then 2 feet. A cold front will move through the area on Monday morning. Previous model runs had been pretty consistent in bringing a decent shot of thunderstorms through with the front. However, the most recent runs have had the thunderstorm ingredients out of sync somewhat and a less robust signal for thunderstorm activity. A chance of thunder remains on Monday morning, but thunderstorms chances are trending down. When the front does pass, winds will switch around the the WSW and pick up to around 15-20 kts. Given the offshore flow, waves should remain below SCA criteria. BSH && .PREV DISCUSSION... /Issued 257 AM CDT SUN JUN 19 2016/ Today and tonight...Confidence is High. The upper ridge from the southern Rockies to the Great lakes region will flatten across the north, as a shortwave moves across south central Canada. This pushes the upper jet across the northern Plains with the exit region across Wisconsin by sunrise Monday. Upper level divergence and 700 mb upward motion increases across southern Wisconsin tonight. 700 mb RH is low, until a narrow band of higher RH moves across much of the forecast area late tonight. 700 mb winds increase tonight, but are highest across northern Wisconsin. 850 mb winds are stronger with 40 knots winds across northern portions of the forecast area, but become west southwest, then more west. 850 mb moisture convergence and RH increases late tonight along the frontal band. GFS forecast soundings do show rather high elevated CAPE of around 1600 joules/kg if lifted from around 875 mb, with the 850 mb thermal ridge across the area. Therefore despite the poor timing of the frontal passage and dry mid levels, the chance for thunderstorms will remain. High pressure centered over the Ohio River Valley will continue to move east, resulting in a southwest flow across southern Wisconsin. This will limit the lake breeze to the shore areas with highs in the mid to upper 80s. MONDAY...Forecast Confidence...Medium A cold front is progged to drop through the forecast area Monday morning. Models are still suggesting that showers/storms along and ahead of the front will be weakening as the front moves into the forecast area, as this system won't have a lot of dynamical support to keep things going. The storms will likely refire along the front in the afternoon, but the front is expected to be south of the forecast area by then. Thus confined pops to the morning hours. Though models are a bit farther south with the front than 24 hours ago, still looks like will be a few degrees above normal. TUESDAY AND WEDNESDAY...Forecast Confidence...Medium High pressure is expected to bring pleasant weather to the area Tuesday. Models are scooting the high eastward much faster than runs were showing yesterday. As a result, a surge of warmer air and higher moisture is expected to arrive later Tuesday night into Wednesday as the low level jet noses into the area. This will bring a chance for showers/storms to southern Wisconsin for this period. Should see temps around normal for Tue and Wed. THURSDAY THROUGH SATURDAY...Forecast Confidence...Medium There may be some lingering precip Thursday morning, but it generally looks dry as high pressure begins to build in. Did leave some slight chance pops for now per wetter Canadian solution. GFS and ECMWF in good agreement for dry weather under high pressure Friday. The GFS holds onto the high into Saturday, while the ECMWF brings low pressure and showers/storms. Went with some pops per a consensus of the solutions. Near normal temps should continue through the end of the week. AVIATION/12Z TAFS/... Surface high pressure centered over the upper Ohio valley will move southeast with a southwest flow across southern Wisconsin. a cold front will enter southern Wisconsin from the west late tonight bringing a chance of thunderstorms. Until then VFR conditions expected. MARINE... South to southwest of 5 to 10 knots will become south 10 to 15 knots with gusts to 20 knots this afternoon and evening. No small craft advisory anticipated as waves will remain in the 1 to 3 foot range. There will be a chance of thunderstorms late tonight and Monday morning as winds will become southwest early Monday ahead of a cold front, switching to the west and northwest Monday afternoon and evening as the front moves through the western Great Lakes. Wind gusts will approach small craft levels north of Port Washington Monday afternoon and early evening. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && TODAY/TONIGHT AND AVIATION/MARINE...Hentz Monday THROUGH Saturday...DDV
Hazardous weather outlook, Jun 19, 9:29 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 AM CDT SUN JUN 19 2016 WIZ046-047-051-052-056>060-062>072-201430- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 929 AM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AHEAD OF AN APPROACHING WARM FRONT. THE CHANCE OF THUNDERSTORMS CONTINUES INTO WEDNESDAY AND WEDNESDAY NIGHT AS LOW PRESSURE MOVES ACROSS THE WISCONSIN/ILLINOIS BORDER. SOME OF THESE COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY INTO WEDNESDAY NIGHT. LMZ643>646-201430- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 AM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING. BRISK WEST WINDS MAY APPROACH SMALL CRAFT ADVISORY LEVELS MONDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT AS LOW PRESSURE MOVES ACROSS THE WISCONSIN/ILLINOIS BORDER AREA. SOME OF THESE COULD BE SEVERE MAINLY SOUTH OF PORT WASHINGTON WITH STRONG WINDS THE PRIMARY THREAT. HENTZ/BSH WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.